Well some of you may have experienced this but for those of you that are newbies I thought I'd post this. The other night I was out to dinner so I didn't get to take my meds until I got home (couple of hours after dinner). I take metformin, glipzide (glucotrol), and Byetta. Well my BS was in the 200's not having had any meds since the morning and having just eaten a dinner with no regard for how many carbs were in it!! So I dutifuly took my meds "post facto". Well within an hour I was shakey and cold, just like the typical hypoglycemia symptoms.
At this point I tested my blood TWICE to make sure my reading was somewhat accurate and it was 76. The point of this is that I dropped so fast from mid 200's to mid 70's that even though I was in a perfectly normal range, the percipitous drop in such a short period of time gave me hypoglycemic symptoms. What did I do about it??....curled up with a blanket, watched TV and ignored it and it went away.
Sometimes our meds can cause false warning signals. The point of this exercise is that you should never ignore those warning signals but always test to see whats going on. In my case everything was ok so I went back to doing what I was doing. If the symptoms had been there an hour later (I would have been crazy by then) I probably would have eaten something to put sugar back into my system quickly and settled for a higher morning reading!
So remember - sudden drops in your BS can cause a hypoglycemic reaction even if you are in the normal range, and
ALWAYS test to confirm your suspicion of low or high blood sugar - don't just assume!! (especially with hypoglycemia)